Alert archive / Kansas / Red Flag Warnings in 2010
Red Flag Warning 9, NWS Wichita, KS
NWS Wichita, KS issued this red flag warning at Oct 29, 2010, 1:39 PM CDT for 4 counties in Kansas. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 29, 2010, 1:39 PM CDT (18:39 UTC)
- Expired
- Oct 29, 2010, 7:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Lincoln County, KS, Russell County, KS
The radar
The Wichita radar (KICT), 155 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 6.7 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2756 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 290 m²/s²
- 0-3 km storm-relative helicity
- 329 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
683 WWUS83 KICT 291839 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 139 PM CDT FRI OCT 29 2010 KSZ032-033-047-048-300000- /O.NEW.KICT.FW.W.0009.101029T1839Z-101030T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH- 139 PM CDT FRI OCT 29 2010 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033... 047 AND 048... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING...THIS AFTERNOON UNTIL EARLY THIS EVENING. * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * WIND...WILL INCREASE FROM THE SOUTH AT 20 TO 30 MPH. * HUMIDITY...WILL DROP BETWEEN 15 TO 20 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ DUNTEN
2 follow-up statements
294 WWUS83 KICT 292012 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 312 PM CDT FRI OCT 29 2010 KSZ032-033-047-048-300000- /O.CON.KICT.FW.W.0009.000000T0000Z-101030T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH- 312 PM CDT FRI OCT 29 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032... 033...047 AND 048... * TIMING...LATE THIS AFTERNOON UNTIL EARLY THIS EVENING. * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * WIND...WILL CONTINUE FROM THE SOUTH AT 20 TO 30 MPH. * HUMIDITY...WILL DROP BETWEEN 15 TO 20 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ SLD/KETCHAM
936 WWUS83 KICT 292357 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 657 PM CDT FRI OCT 29 2010 KSZ032-033-047-048-300100- /O.EXP.KICT.FW.W.0009.000000T0000Z-101030T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH- 657 PM CDT FRI OCT 29 2010 ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033... 047 AND 048... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE RED FLAG WARNING. WINDS ARE DIMINISHING AND RELATIVE HUMIDITES ARE INCREASING THIS EVENING. THEREFORE ENDING THE RISK FOR RED FLAG CONDITIONS. $$ BILLINGS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this red flag warning went out at Oct 29, 12:30 PM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Oct 29, 12:30 PM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1230 PM CDT FRI OCT 29 2010 .AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU SURFACE HIGH PRESSURE OVER MISSOURI WILL CONTINUE TO MOVE EASTWARD INTO THE TENNESSEE VALLEY THIS AFTERNOON. VFR CONDITIONS AND STRONG SOUTHERLY WINDS WILL PREVAIL FOR THE REST OF THE DAY. EXPECT GUSTS TO BE BETWEEN 30-35KTS ACROSS CENTRAL KANSAS WHERE THE TIGHTER SURFACE PRESSURE GRADIENT AND STEEPER LAPSE RATES ARE LOCATED. WIND WILL DIE DOWN AFTER SUNSET ACROSS THE AREA. TOMORROW WINDS WILL SWITCH TO A MORE WESTERLY COMPONENT BY LATE MORNING DUE TO A SURFACE TROUGH THAT WILL MOVE ACROSS THE AREA. DUNTEN && .PREV DISCUSSION... /ISSUED 621 AM CDT FRI OCT 29 2010/ AVIATION...12Z TAFS KRSL/KSLN/KHUT/KICT/KCNU VFR CONDITIONS WILL PREVAIL ACROSS THE REGION TODAY...HOWEVER GUSTY SOUTH WINDS WILL DEVELOP OVER THE AREA FOR LATE THIS MORNING AND AFTERNOON WITH GUSTS OF 30-35KTS EXPECTED. THE WINDS WILL BEGIN TO DIMINISH AROUND SUNSET. JAKUB PREV DISCUSSION... /ISSUED 319 AM CDT FRI OCT 29 2010/ DISCUSSION... MAIN FORECAST CHALLENGE WILL BE TEMPS THROUGH MOST OF THIS FORECAST. SYNOPSIS: IN THE UPPER LEVELS CURRENTLY HAVE A DEEP TROUGH OVER THE EAST COAST WITH ANOTHER ONE OFF OF THE WEST COAST. AT THE SURFACE HIGH PRESSURE EXTENDS FROM IA DOWN THROUGH THE ARKLATEX REGION WITH LEE TROUGHING BEGINNING TO STRENGTHEN. TODAY-TONIGHT: UPPER RIDGING WILL REMAIN OVER SOUTHERN TX PLACING THE AREA UNDER ZONAL FLOW ALOFT. THIS WILL ALLOW LEE TROUGHING TO CONTINUE TO STRENGTHEN TODAY WHICH WILL CRANK UP SOUTHWEST WINDS...ESPECIALLY FOR CENTRAL KS. AT THIS TIME FAIRLY CONFIDENT WE WILL NOT REACH ADVISORY CRITERIA DUE TO NOT REACHING FULL MIXING UNTIL TOO LATE IN THE AFTERNOON. THESE LOWER WIND SPEEDS WILL ALSO HOLD THE FIRE DANGER LOW ENOUGH TO NOT GO WITH A RED FLAG WARNING AT THIS TIME. WILL JUST CONTINUE TO MENTION VERY HIGH FIRE DANGER IN THE HWO FOR MOST OF CENTRAL KS. AT THIS TIME BARTON AND RUSSELL COUNTIES HAVE THE HIGHEST GFDI VALUES FOR THIS AFTERNOON. WITH MORE OF A DOWNSLOPE COMPONENT AND BETTER MIXING...HIGHS TODAY WILL BE FEW DEGREES ABOVE WHERE THEY WERE ON THU. THE UPPER WAVE CURRENTLY OFF OF THE WEST COAST WILL FINALLY COME ON SHORE TONIGHT OVER SOUTHERN CA. AT THE SAME TIME BOTH THE GFS AND NAM ARE ALSO FORECASTING A FAST MOVING PIECE OF ENERGY TO SLIDE ACROSS THE NORTHERN ROCKIES. THIS WILL ALLOW A WEAK SURFACE TROUGH TO BISECT THE AREA FROM NE TO SW. SAT-SUN: THE UPPER WAVE TO OUR WEST WILL QUICKLY LIFT NORTHEAST AND BY 00Z SUN THIS FEATURE WILL BE APPROACHING WESTERN CO AND IS THEN EXPECTED TO SLIDE ALONG THE KS/NE BORDER DURING THE DAY ON SUN. WITH THE AIRMASS REMAINING SO DRY CONFIDENCE REMAINS HIGH THAT WE WILL NOT SEE ANY PRECIP WITH THIS FAST MOVING SYSTEM. ONE OF THE CHANGES MADE FROM THE PREVIOUS FORECAST WAS TO DROP TEMPS A FEW DEGREES OVER CENTRAL KS ON SUN AS SOME COOLER AIR SNEAKS IN FROM THE NORTHEAST. MON-THU: BOTH THE GFS AND ECMWF AGREE ON TRACKING ANOTHER FAST MOVING PIECE OF ENERGY OUT OF THE NORTHERN ROCKIES AND INTO NM/TX PANHANDLE BY 00Z TUE. ONCE AGAIN GIVEN THE DRY AIRMASS ONLY AN INCREASE IN CLOUD COVER CAN BE EXPECTED. FOR TUE THIS POSITIVELY TITLED TROUGH WILL STRETCH FROM THE GREAT LAKES INTO SE TX WHICH WILL LEAVE SURFACE HIGH PRESSURE STRETCHING ACROSS THE FORECAST AREA WITH THE BEST PRECIP CHANCES STAYING WELL TO THE SOUTHEAST. UPPER RIDGING IS FORECAST TO NOSE INTO THE ROCKIES FOR TUE NIGHT INTO WED KEEPING PRECIP CHANCES DOWN ACROSS THE GULF COAST. THE NEXT SYSTEM TO KEEP AN EYE ON IS THE ONE THAT IS EXPECTED TO DROP SOUTH OUT OF THE GREAT LAKES REGION ON WED NIGHT. THE ECMWF HAS BEEN CONSISTENT IN A MUCH DEEPER AND SHARPER TROUGH COMPARED TO THE GFS. THEREFORE THE ECMWF IS ALSO CONSIDERABLY COOLER ON TEMPS FOR WED AND THU. FOR NOW WILL NOT GO TOO FAR IN ONE DIRECTION BUT WILL GO A FEW DEGREES BELOW SEASONAL AVERAGES. CONFIDENCE REMAINS HIGH THAT WE WILL NOT SEE ANY PRECIP THROUGH THESE EXTENDED PERIODS. LAWSON && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 41 74 42 70 / 0 0 0 0 HUTCHINSON 41 74 41 69 / 0 0 0 0 NEWTON 41 73 42 68 / 0 0 0 0 ELDORADO 41 74 42 70 / 0 0 0 0 WINFIELD-KWLD 40 75 44 72 / 0 0 0 0 RUSSELL 38 75 40 62 / 0 0 0 10 GREAT BEND 38 75 40 65 / 0 0 0 0 SALINA 39 73 41 66 / 0 0 0 10 MCPHERSON 41 73 41 68 / 0 0 0 10 COFFEYVILLE 39 74 46 71 / 0 0 0 0 CHANUTE 40 74 43 70 / 0 0 0 10 IOLA 40 73 43 70 / 0 0 0 10 PARSONS-KPPF 40 74 45 71 / 0 0 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Oct 29, 9:28 AM CDT, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 928 AM CDT FRI OCT 29 2010 KSZ032-033-047>053-067>072-082-083-091>096-098>100-301430- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 928 AM CDT FRI OCT 29 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A VERY HIGH FIRE DANGER FOR MOST OF CENTRAL KANSAS THIS AFTERNOON ESPECIALLY NORTHWEST OF A LINE STRETCHING FROM SALINA TO LYONS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP DUNTEN
Nearby
Red Flag Warnings in Kansas, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.